Coronary spasm associated with urticaria: Report of a case mimicking anaphylaxis

M. R. Bristow, R. Ginsburg, N. E. Kantrowitz, D. S. Baim, J. T. Rosenbaum

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Recent investigations suggest that the vasoactive substances, histamine, prostaglandin E2, and thromboxane A2 are mediators of coronary artery spasm. These substances may be released during an episode of urticaria. We report here a case of coronary artery spasm associated with an episode of acute urticaria. The coronary spasm may have been mediated by the vasoactive substances released from basophils and secondary platelet aggregation, known to occur with urticaria.

Original languageEnglish (US)
Pages (from-to)238-240
Number of pages3
JournalClinical Cardiology
Volume5
Issue number3
DOIs
StatePublished - Jan 1 1982

    Fingerprint

Keywords

  • coronary artery spasm
  • histamine
  • thromboxane A
  • urticaria

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this